This site is intended for health professionals only

Published on 1 August 2007

Share this story:
Twitter
LinkedIn

Stopping clopidogrel raises stent risk

teaser

Early stent thrombosis can be tied fairly closely to thienopyridine withdrawal, but it is not possible to be clear regarding risk factors for thrombosis after six months, a study has found.

The cohort study, published early online in Circulation, looked at the risk of stent thrombosis after stopping a thienopyridine (clopidogrel or ticlopidine) in patients given a drug-eluting stent (DES) for coronary thrombosis.

The authors note that DESs are widely used because they may give better results than bare-metal stents, but late thrombosis and the need for prolonged dual anti-platelet therapy are emerging problems. There is reasonable evidence regarding the use of dual anti-platelet therapy for periods up to six months after implantation, but very little evidence relating to use after this period or to the risk of thrombosis after six months. This prospective observational cohort study was intended to help address this problem.

Subjects were patients who received a DES at one of four European hospitals between June 2002 and January 2004. All four institutions used the same definitions for risk factors and clinical events.

Patients were followed up for 18 months after implantation and data were collected at 30, 180, 360 and 540 days either at clinic visit or by telephone.

Data collected included patients



Most read




Latest Issue

Be in the know
Subscribe to Hospital Pharmacy Europe newsletter and magazine
Share this story:
Twitter
LinkedIn